Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Having irregular period. Started bleeding after having intercourse. What could be causing this?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
My lady friend is having occasions wher she experiences untimely bleeding. We had intercourse last night at around eleven o'clock. She just informed me from work that she started bleeding......she just completed a cycle a week ago. Also, she's forty-five years old.....Is there anything you can gather based on the information I gave you?
Posted Tue, 14 May 2013 in Women's Health
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

The possible causes of her bleeding are:
-Local lesions like cervical erosion, polyp etc.
-Post-coital tear
-Hormonal imbalance causing inter-menstrual bleeding.
-Dry vaginal mucosa due to decreased estrogen levels.
So you advice her to consult gynecologist once and get examined.
If the doctor suggests she can go for an ultrasound and hormonal study. By this the possible cause of her problem can be made out and treatment can be given.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor